MAUDE Adverse Event Report: ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number C408646
Medical Device Problem Codes Poor Quality Image (1408); Difficult to Advance (2920)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the pressurewire x, wireless device was to be used in the left anterior descending (lad) lesion with heavy calcification.Resistance was felt during advancement.A first run was performed and a dissection was confirmed in the mid distal segment.The dissection was treated with a stent.A second run was performed, however, the images were unclear.The doctor suspects fiber optic damage caused by the calcification.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record could not be performed as the device was not returned for evaluation and the lot number was not provided.Additionally, a review of the complaint history could not be completed as the device was not returned and the lot number was not provided.Based on the information provided, the reported difficulty advancing resulting in poor image quality appears to be due to circumstances of the procedure.It is likely that challenging anatomical conditions caused resistance during advancement.A definitive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.The unexpected medical intervention appears to be related to circumstances of the procedure.The reported patient effect of dissection is listed in the dragonfly optis instructions for use as known potential complications which may be encountered during the procedure.In this case, a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DRAGONFLY¿ OPTIS¿ IMAGING CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17966874
Report Number2024168-2023-11574
Device Sequence Number15158161
Product Code DQO
UDI-Device Identifier00183739000654
UDI-Public00183739000654
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141769 
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC408646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown